Alabama, 2003Damaging Wind in Alabama, June 13, 2003
June 13, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 13, 10:05 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 10:05 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 AM CDT FRI JUN 13 2003
MADE AN UPDATE TO THE FORECAST. MAINLY TO ADJUST CLOUD WORDING.
WILL KEEP AN EYE ON AFTERNOON HIGH TEMPERATURES AS ZONES HAVE MID TO
UPPER 80S EVERYWHERE...AND NOT SURE IT WILL MAKE IT. LAMP GUIDANCE
SAYS NO...BUT WILL WAIT UNTIL AFTER 17Z AND TAKE ANOTHER LOOK.
.BHM...NONE.
80
Hazardous weather outlook, Jun 13, 12:30 PM CST, 30 minutes before
ALZ011>015-017>050-132030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT FRI JUN 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
A MOIST AND UNSTABLE TROPICAL AIRMASS REMAINS IN PLACE ACROSS THE
FORECAST AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EVENING AGAIN. UPPER LEVEL DISTURBANCES
WILL TRACK ACROSS THE STATE THIS AFTERNOON...WHICH WILL ENHANCE
CONVECTION ACROSS EASTERN PORTIONS OF THE STATE. ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY
CONCERNS BEING STRONG...WET MICROBURST WINDS...AND LOCALLY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...
VERY LITTLE CHANGE IN THE OVERALL PATTERN OF WARM MOIST AIR...AND
SOUTHWESTERLY UPPER LEVEL FLOW IS EXPECTED THROUGH NEXT WEEK.
AS A RESULT...CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. MINOR VARIATIONS
IN THIS PATTERN...INCLUDING FRONTAL BOUNDARIES FROM THE NORTH...
AND UPPER LEVEL DISTURBANCES FROM THE SOUTHWEST...COULD ENHANCE THE
COVERAGE AND INTENSITY OF STORMS FROM TIME TO TIME. THE EXACT TIMING
OF THESE MINOR FEATURES IS TOO UNCERTAIN AT THIS TIME TO PINPOINT A
GREATER THREAT AT ANY GIVEN TIME. THUS...WHEN STRONG TO SEVERE
THRESHOLDS WILL BE REACHED IS STILL UNCERTAIN.
THUS...AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED
FOR THE POSSIBILITY OF ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 13, 12:08 PM CST, 52 minutes before
ALZ037-038-045-047-131900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CDT FRI JUN 13 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR MACON...LEE...SOUTHERN
TALLAPOOSA AND SOUTHWESTERN CHAMBERS COUNTIES UNTIL 200 PM CDT...
AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER TALLAPOOSA CITY...MOVING NORTHEAST AROUND 25 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLAPOOSA CITY...
NOTASULGA...LOACHAPOKA...WAVERLY...CUSSETA...LAFAYETTE...LANETT AND
FIVE POINTS THROUGH 200 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS UP TO 50
MPH COULD KNOCK DOWN TREES IN RAIN SOAKED SOIL. UNSECURED SMALL
OBJECTS COULD BE BLOWN AROUND.
LAT...LON 3255 8591 3242 8577 3284 8516 3303 8536
Thunderstorm Wind, Lee
- When
- June 13, 1:00 PM CST
- Where
- Lee County, Loachapoka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.600, -85.583
A few trees were blown down in and near Loachapoka. One of the trees temporarily blocked CR 20.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, June 13 to 14, 20035 deaths · $100,000 · 1 event
- Flash Flooding and Hail in Texas, June 13, 20033 injured · $430,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Texas, June 13, 2003$1.4 million · 2.75 in hail · 14 events
- Damaging Winds in Texas, June 13, 20039 injured · $60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Winds in Maryland, June 13, 20031 injured · $545,000 · 52 kt wind · 13 events
- Lightning Strikes in Texas, June 13, 2003$546,000 · 2 events
- Damaging Winds in Texas, June 13, 2003$375,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, June 13, 2003$114,000 · 55 kt wind · 13 events
- Flash Flood and Damaging Wind in Georgia, June 13, 2003$163,000 · 50 kt wind · 4 events
- Flooding in Ohio, June 13 to 14, 2003$150,000 · 2 events
- Flash Flooding and Damaging Wind in Texas, June 13, 2003$120,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in Texas, June 13, 2003$34,000 · 1.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369650.